Alert archive / Louisiana / River Flood Warnings in 2009

River Flood Warning 30, NWS Lake Charles, LA

May 3, 2009Rapides Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at May 3, 2009, 11:41 AM CDT for Rapides Parish, Louisiana. It took effect at May 5, 2009, 11:30 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 3, 2009, 11:41 AM CDT (16:41 UTC)
In effect from
May 5, 2009, 11:30 AM CDT
Expired
May 5, 2009, 10:20 AM CDT
In force
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Rapides Parish, LA

The river

Written for the forecast point Calcasieu River near Glenmora (GLML1). The gauge peaked at 10.63 ft at May 4, 2009, 2:00 PM CDT.

actionminormoderate101505/0305/0405/0505/06
Action stage
12 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at May 3, 7:57 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, May 3, 7:57 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
757 AM CDT SUN MAY 3 2009

.UPDATE...HAVE UPDATED ZONES/GRIDS WITH TORNADO WATCH #232 FOR
ALONG AND NORTH OF LOUISIANA I-10. WATCH IN EFFECT UNTIL 3 PM.
WCN ALREADY OUT.

&&

MARCOTTE

&&

.PREV DISCUSSION... /ISSUED 557 AM CDT SUN MAY 3 2009/

AVIATION...
STORMS DRAGGING ACROSS CENTRAL LOUISIANA AT THIS TIME WILL EXIT TO
THE EAST WHILE A SECOND STORM SYSTEM WILL MOVE INTO EASTERN
TEXAS. THIS LATEST STORM SYSTEM IS MOVING EAST AT 45 MPH. AT THIS
TIME THE STORM COMPLEX WILL SWEEP ACROSS TYLER...JASPER AND
NEWTON COUNTIES AROUND 7 AM AND INTO BEAUREGARD...VERNON
PARISHES BEFORE 8 AM. AS THE STORM SYSTEM MOVES TO THE EAST IT WILL
MOVE OUT OF THE COLD SECTOR AND INTO WARMER MORE UNSTABLE AIR
WHICH WILL MEAN STRONGER STORMS WILL DEVELOP.

BPT..LCH AND FINALLY LFT AND ARA WILL SEE SOME STORM DEVELOPMENT
ALTHOUGH THE STRONGEST STORMS WILL SWEEP WELL TO THE NORTH OF
THESE LOCATIONS. BUT WILL MONITOR THE SOUTHWARD PROGRESSION.
MVFR/IFR FOR CLOUDS AND WX FOR AEX. MVFR FOR BPT...LCH...LFT AND
ARA FOR CLOUDS AND SHWRS.

PREV DISCUSSION... /ISSUED 532 AM CDT SUN MAY 3 2009/

UPDATE...MCS CURRENTLY OVER EAST CENTRAL TEXAS TRACKING RAPIDLY
EAST. ACTIVITY HAS BEEN ELEVATED BUT EXPECTED TO BECOME SURFACE
BASED TAPPING INTO SOME ADDITIONAL MOISTURE/INSTABILITY. SEVERE
THUNDERSTORM WATCH #231 IN EFFECT UNTIL 11 AM CDT. INCLUDES OUR
INTERIOR SOUTHEAST TEXAS COUNTIES. ALSO BEAUREGARD...VERNON AND
RAPIDES OF WEST CENTRAL LOUISIANA.

MARCOTTE

PREV DISCUSSION... /ISSUED 412 AM CDT SUN MAY 3 2009/

DISCUSSION...ANOTHER IN A SERIES OF MCSS CURRENTLY MOVING ACROSS
THE ARKLATEX REGION. PROPAGATION RESULTING IN A SOUTHWARD
EXPANSION OF CONVECTION INTO CENTRAL LOUISIANA AND THE LAKES AREA
OF INTERIOR SOUTHEAST TEXAS. POST FRONTAL DEVELOPMENT ALSO OCCURRING
OVER CENTRAL/NORTH CENTRAL TEXAS.

FAIR WEATHER PATTERN COMING TO AN END TODAY. MID LEVEL TROF
MOVING THROUGH THE SOUTHERN PLAINS WILL BE SUFFICIENT TO ADVANCE
A PERSISTENT FRONTAL BOUNDARY INTO THE FORECAST AREA
OVERNIGHT...STALLING NEAR THE COAST MONDAY THEN RAPIDLY WASHING
OUT. ALONG AND AHEAD OF THIS SYSTEM AMPLE MOISTURE IN PLACE WITH
PROGGED PRECIPITABLE WATERS RUNNING AROUND 1.7 INCHES...WELL ABOVE
THE NORM FOR THIS TIME OF YEAR. WITH CONCERN FOR HEAVY
RAINFALL...HAVE INGESTED HPC QPF INTO GRIDS. STORM TOTAL PRECIP
RANGING FROM A MAXIMUM OF 2 INCHES ACROSS THE NORTHEAST PORTION OF
THE FORECAST AREA DOWN TO NEAR 0.5 INCHES OVER COASTAL SOUTHEAST
TEXAS. WAS CONTEMPLATING THE NEED FOR A FLOOD WATCH OVER OUR
NORTHERN TIER BUT CURRENT NUMBERS BELOW FLASH FLOOD GUIDANCE OF
3/4/5 INCHES FOR 1/3/6 HOURS. SPC MAINTAINING THE ENTIRE AREA IN
SLIGHT RISK FOR SEVERE EXPECTING SQUALL LINE DEVELOPMENT
ALONG/AHEAD OF FRONT. WIND DAMAGE APPEARS FAVORABLE FROM
UNIDIRECTIONAL WIND PROFILES...AS WELL AS HAIL AND A FEW
TORNADOES.

RAINS TAPER OFF FROM NORTHWEST TO SOUTHEAST THROUGH MONDAY.
EXACTLY WHERE FRONT WILL END UP IS PARTICULARLY SUSPECT AT THIS
TIME FROM NUMEROUS COLD POOLS SETTING UP FROM PREVIOUS AND ONGOING
CONVECTION. THUS WHETHER WE ACTUALLY SEE SOME LOWER
DEWPOINTS/HUMIDITY FILTER INTO THE SOUTHERN SECTIONS REMAINS
QUESTIONABLE. RETURN FLOW SETS UP TUESDAY WITH ANY COOLER OR DRIER
COMING TO AN END.

REMAINDER OF THE WEEK...WILL BE LOOKING FOR A DRY WEATHER PATTERN
WITH THE EXCEPTION OF WEDNESDAY WHEN NEXT IMPULSE APPROACHES. AT
THIS TIME IT APPEARS MAIN ENERGY AND RAINS WILL REMAIN NORTH OF
THE FORECAST AREA SO LOW END POPS WILL BE MAINTAINED. OTHERWISE
EXPECTING TEMPERATURES ABOVE THE NORM.

MARINE...OUR PERSISTENT SOUTHERLY FLOW WILL BE BRIEFLY
INTERRUPTED MONDAY AS A COLD FRONT DROPS INTO THE NORTHWEST GULF.
THIS BOUNDARY WILL RAPIDLY WASH OUT WITH A ONSHORE FLOW BECOMING
REESTABLISHED TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  83  70  81  66  86 /  50  60  40  10  10
KBPT  82  67  81  66  86 /  50  40  30  10  10
KAEX  82  64  79  61  86 /  80  60  30  10  10
KLFT  84  70  80  65  87 /  50  60  50  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 3, 4:54 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
454 AM CDT SUN MAY 3 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-041000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
454 AM CDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
ACTIVE WEATHER IS EXPECTED ALONG AND AHEAD OF A COLD FRONT THAT
WILL ADVANCE ACROSS THE AREA TONIGHT. WIND PROFILES AND
INSTABILITY ARE FAVORABLE FOR A FEW SEVERE THUNDERSTORMS. PRIMARY
THREAT WILL BE DAMAGING WINDS AND HAIL...BUT ISOLATED TORNADOES
WILL ALSO BE POSSIBLE. ALONG WITH THE SEVERE WEATHER THREAT WILL
BE THE POTENTIAL FOR HEAVY RAINS PARTICULARLY NORTH OF INTERSTATE
10 WHERE 1 TO 2 INCHES WILL BE COMMON WITH ISOLATED HIGHER AMOUNTS.
SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS WILL DIMINISH MONDAY WITH AN OVERALL DRY
PATTERN EXPECTED THROUGH THE REMAINDER OF THE WEEK.
SPOTTER ACTIVATION IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

In the hours before

Local storm report, May 3, 9:07 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
907 AM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     TSTM WND GST     8 NE PINEVILLE          31.40N 92.30W
05/03/2009  M59 MPH          RAPIDES            LA   ASOS

            ASOS AT ESLER REGIONAL AIRPORT REPORTED WIND GUST AT 59
            MPH.

&&

MGRIFFIN
Local storm report, May 3, 9:15 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
915 AM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     SAM RAYBURN DAM         31.06N 94.11W
05/03/2009                   JASPER             TX   PUBLIC

            PUBLIC REPORTS BOAT CAPSIZED NEAR SAM RAYBURN DAM. BOAT
            SANK AND STRANDED BOATER.

&&

MGRIFFIN
Local storm report, May 3, 9:36 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
936 AM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     TSTM WND DMG     ALEXANDRIA              31.29N 92.46W
05/03/2009                   RAPIDES            LA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS NUMEROUS TREES AND POWER LINES
            DOWN ACROSS THE CITY.

&&

MGRIFFIN
Local storm report, May 3, 9:40 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
940 AM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 AM     TSTM WND DMG     PINEVILLE               31.33N 92.42W
05/03/2009                   RAPIDES            LA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS TREES AND POWER LINES DOWN IN
            PINEVILLE.

&&

MGRIFFIN
Local storm report, May 3, 10:14 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1014 AM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     FLASH FLOOD      MT. UNION               30.70N 94.02W
05/03/2009                   JASPER             TX   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS WATER OVER HWY 1013 WEST NEAR MT.
            UNOIN.

&&

MGRIFFIN
Local storm report, May 3, 10:46 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1046 AM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND DMG     2 E TOLEDO BEND DAM     31.17N 93.53W
05/03/2009                   VERNON             LA   PUBLIC

            PUBLIC REPORTS TREES DOWN ON PLEASURE POINT RD AND NEAR
            HWY 191.

&&

MGRIFFIN

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:04 AM CDTSevere Thunderstorm WarningLCHVernon41 min
May 3, 8:26 AM CDTSevere Thunderstorm WarningLCHRapides, Vernon49 min
May 3, 8:59 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides46 min
May 3, 9:33 AM CDTFlash Flood WarningLCHBeauregard, Vernon117 min
May 3, 9:38 AM CDTSevere Thunderstorm WarningLCHAvoyelles37 min
May 3, 9:50 AM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon40 min
May 3, 10:40 AM CDTFlash Flood WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more110 min
May 3, 11:30 AM CDTFlash Flood WarningLCHBeauregard, Vernon3 hr
May 3, 12:31 PM CDTFlash Flood WarningLCHAllen, Avoyelles, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 3 more119 min
May 3, 1:47 PM CDTFlash Flood WarningLCHAcadia, Evangeline, Jefferson Davis, Lafayette, Saint Landry, Saint Martin118 min
May 3, 2:28 PM CDTFlash Flood WarningLCHAllen, Avoyelles, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 3 more107 min
May 3, 3:44 PM CDTFlash Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Saint Landry2 hr
May 3, 4:18 PM CDTFlash Flood WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more3 hr
May 3, 5:27 PM CDTSevere Thunderstorm WarningLCHSaint Martin18 min
May 3, 5:58 PM CDTSevere Thunderstorm WarningLCHAcadia, Iberia, Lafayette, Saint Martin, Vermilion19 min
May 3, 7:18 AM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Newton, Tyler57 min
May 3, 8:17 AM CDTSevere Thunderstorm WarningLCHTyler43 min
May 3, 8:48 AM CDTSevere Thunderstorm WarningLCHJasper, Tyler42 min
May 3, 9:11 AM CDTTornado WarningLCHJasper, Tyler25 min
May 3, 9:24 AM CDTSevere Thunderstorm WarningLCHJasper, Newton, Tyler51 min
May 3, 1:21 PM CDTSevere Thunderstorm WarningLCHJasper, Newton24 min

Nearby

River Flood Warnings in Louisiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.